04/23/07 #3 - Migraine and sudden sharp pain during echo cardiogram?

Ask the Clinician Health Pro
  • Full Question:
    I have small PFO and migraine with aura. Diagnosed by a neurologist. During my contrast bubble echo cardiogram study i developed a Migraine aura with micropsia, dysphasia and sudden sharp pain in the left side of my head, during the valsalva, and went on to have a full Migraine with my normal right sided headache, forty minutes after the aura. Was this sharp pain a TIA, or my migraine? Should I have a CT brain scan. Many thanks. Pat.

    Answer:

    Dear Pat;
    A not uncommon problem with Migraines is that they can present symptoms that are quite difficult to distinguish from the symptoms of TIA or stroke. There are multiple possibilities here -- the test could have triggered a Migraine; something else could have triggered a Migraine; you could have experienced both TIA and Migraine. Without examining you, it's impossible to hazard an opinion. Please discuss this with your physician at the earlies possible opportunity. He may order at CT scan or MRI to be certain.

    Add This Infographic to Your Website or Blog With This Code:


    Good luck,
    John Claude Krusz and Teri Robert


    About Ask the Clinician:

    Dr. Krusz is a recognized expert in the fields of headache and migraine treatment and pain treatment. Each week, he and Lead Expert Teri Robert, team up to answer your questions about headaches and Migraines. You can read more about Dr. Krusz or more about Teri Robert. If you have a question for this section of our site, please click HERE. Accepted questions will be answered by publishing the answers here. No questions will be answered privately.


    Please note: We cannot handle emergencies or diagnose via the Internet. Please do not ask us to diagnose; see your physician for diagnosis.


    We hope you find this general medical and health information useful, but this Q & A is meant to support not replace the professional medical advice you receive from your doctor. For all personal medical and health matters, including decisions about diagnoses, medications and other treatment options, you should always consult your doctor. See full Disclaimer.


Published On: April 22, 2007